MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 305U227
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the product has been returned and analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this 27mm aortic bioprosthetic valve, it was explanted and replaced with a 25mm valve of a different model.The reason for the replacement was reported as severe aortic insufficiency.It was stated that the healthcare professional (hcp) had concerns about one of the valve leaflets and decided not to implant it.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the valve appeared discolored showing evidence of blood contact.All leaflets are in a semi-relaxed position which is a normal finding for this valve as it is processed with the leaflets in relaxed state.All leaflets are slightly stiff but flexible.This is expected since the valve went through the decontamination process that includes a high concentrate of a tissue fixation in addition to blood contact: both are known to cause tissue stiffness.All leaflets are intact.A small intracuspal hematoma observed on the right cusp along the inflow margin of attachment and adjacent to the right non-coronary inferior coaptive area appears to be associated to a sharp object such as forceps.All commissures are intact.The valve was placed on the coaptation tester.Testing could not be completed as all leaflets remained partially open, which may be due to stiffness associated with blood contact and the decontamination process.Conclusion: the investigation is in progress.A supplemental report will be submitted after completion of the investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A device history review (dhr) was performed on the device; there were no issues identified during manufacturing that could have impacted this event.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.This device passed all of the inspections.Risks related to coaptation and insufficiency is addressed in the current risk management file.Trends for these event types are being assessed, and no further action is recommended at this time.This investigation was completed with the information that was provided, if additional information is received, this investigation will be reopened if deemed necessary.Medtronic will continue to monitor field performance for similar events should they occur.H.6: coding updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18993249
Report Number2025587-2024-01965
Device Sequence Number2932228
Product Code LWR
UDI-Device Identifier00643169594975
UDI-Public00643169594975
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model Number305U227
Device Catalogue Number305U227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2023
Supplement Date Received by Manufacturer06/07/2024
09/27/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date07/05/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale